MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. LINEAR HIP; LINEAR, STD, REDUCED NECK, SZ 14, W/P2 COATING

ENCORE MEDICAL, L.P. LINEAR HIP; LINEAR, STD, REDUCED NECK, SZ 14, W/P2 COATING
Model Number 425-98-014
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/01/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery: due to the linear stem having subsided post operatively.The surgeon determined due to patient's anatomy a longer stem was needed.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the patient's linear stem subsided post operatively.The in-vivo length of patient service for the implant was 8 days.The healthcare professional indicated there was a significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device has not been made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions, design criteria and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed as non-product related.The root cause for this event was the patient's linear stem subsided post operatively.The surgeon determined due to patient's anatomy a longer stem was needed.The scope of this investigation is limited without having the explanted parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.
 
Additional Manufacturer Narrative
Corrected data: did not report one of the concomitant parts on the follow-up #1 medical device report.

Brand Name
LINEAR HIP
Common Device Name
LINEAR, STD, REDUCED NECK, SZ 14, W/P2 COATING
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6683124
Report Number1644408-2017-00522
Device Sequence Number13470809
Product Code LPH
UDI-Device Identifier00888912078870
UDI-Public(01)00888912078870
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K120241
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/20/2021
Device Model Number425-98-014
Device Catalogue Number425-98-014
Device Lot Number566G1023
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/01/2017
Supplement Date Received by Manufacturer07/03/2017
08/08/2017
Initial Report FDA Received Date06/30/2017
Supplement Report FDA Received Date08/01/2017
08/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age82 YR